MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 4.7MM X 40MM OST SCR PT; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 4.7MM X 40MM OST SCR PT; PLATE, FIXATION, BONE
Model Number 72434740
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Bone Shedding Debris (4557)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an internal fixation, a evos 4.7mm x 40mm osteopenia screw partially threaded (case-(b)(4)) and a evos 4.7mm x 42mm osteopenia screw partially threaded (case-(b)(4)) were not suitable to fix all medial malleolus fractures and destroyed the smaller fragments of the bone.He states that the thread is difficult to start because it is not self tapping, and that he preferred the old sized 4.0mm cancellous screws from our previous orif set tc-100.Surgery was resumed, after a non-significant delay, with a back-up device.Current state of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, without the requested clinical information or the device, the root cause of the insertion difficulty cannot be determined.Per the surgeon, ¿the thread was difficult to start because it was not self-tapping, in addition, the surgeon preferred the old sized 4.0mm cancellous screws from our previous orif set tc-100.¿ subsequently, the surgery was resumed, after a non-significant delay, with a back-up device.However, the patient¿s status is unknown.Therefore, the impact to the patient beyond that which has already been reported cannot be determined.Should any additional medical information be provided, this complaint will be re-assessed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to user error or procedural variance.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 4.7MM X 40MM OST SCR PT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12101214
Report Number1020279-2021-05598
Device Sequence Number3769330
Product Code HRS
UDI-Device Identifier00885556637722
UDI-Public00885556637722
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172262
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72434740
Device Catalogue Number72434740
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;